Alert archive / Maine / Small Craft Advisories in 2011
Small Craft Advisory 49, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at May 6, 2011, 3:35 AM EDT. It took effect at May 6, 2011, 2:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2011, 3:35 AM EDT (07:35 UTC)
- In effect from
- May 6, 2011, 2:00 PM EDT
- Expired
- May 6, 2011, 11:33 PM EDT
- In force
- 10 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
423 WHUS71 KGYX 060735 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 335 AM EDT FRI MAY 6 2011 ...GUSTY SOUTH WINDS EXPECTED THIS AFTERNOON AND TONIGHT... .SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON AND TONIGHT OVER THE WATERS AHEAD OF DEVELOPING LOW PRESSURE OVER THE MID ATLANTIC COAST. WINDS WILL GUST TO 25 TO 30 KNOTS AT TIMES. WAVES WILL INCREASE TO 5 TO 7 FEET. ANZ150-152-154-062245- /O.NEW.KGYX.SC.Y.0049.110506T1800Z-110507T0400Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 335 AM EDT FRI MAY 6 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT. * WINDS WILL GUST TO 25 TO 30 KNOTS AT TIMES. WAVES WILL INCREASE TO 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRAY
3 follow-up statements
865 WHUS71 KGYX 061402 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1002 AM EDT FRI MAY 6 2011 ...GUSTY SOUTH WINDS EXPECTED THIS AFTERNOON AND TONIGHT... .SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON AND TONIGHT OVER THE WATERS AHEAD OF DEVELOPING LOW PRESSURE OVER THE MID ATLANTIC COAST. WINDS WILL GUST TO 25 TO 30 KNOTS AT TIMES. WAVES WILL INCREASE TO 5 TO 7 FEET. ANZ151-153-070515- /O.EXB.KGYX.SC.Y.0049.110506T1800Z-110507T1000Z/ PENOBSCOT BAY-CASCO BAY- 1002 AM EDT FRI MAY 6 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EDT SATURDAY. * WINDS AND WAVES: SEAS WILL BUILD TO 3 TO 5 FEET THIS AFTERNOON THEN SUBSIDE THIS EVENING. GUSTS UP TO 25 KT WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ150-152-154-070515- /O.EXT.KGYX.SC.Y.0049.110506T1800Z-110507T1000Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1002 AM EDT FRI MAY 6 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EDT SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EDT SATURDAY. * WINDS AND WAVES: SEAS WILL BUILD TO 4 TO 7 FEET THIS AFTERNOON THEN SUBSIDE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRAY
874 WHUS71 KGYX 061907 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 307 PM EDT FRI MAY 6 2011 ...MARGINAL SCA CONDITIONS EXPECTED TONIGHT... ANZ150>154-071000- /O.CON.KGYX.SC.Y.0049.000000T0000Z-110507T1000Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 307 PM EDT FRI MAY 6 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY. * WINDS AND WAVES: SEAS WILL BUILD TO 3 TO 6 FEET THIS EVENING. GUSTS UP TO 25 KT WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRAY
593 WHUS71 KGYX 070333 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1133 PM EDT FRI MAY 6 2011 ...SEAS WILL REMAIN HIGH OVERNIGHT... .WITH THE LOSS OF DAYTIME HEATING WINDS HAVE DROPPED ACROSS THE WATERS...THOUGH AN ISOLATED GUST TO NEAR 25 KTS WILL BE POSSIBLE EARLY TONIGHT. HOWEVER...WAVES WILL REMAIN HIGH...BETWEEN 5 AND 7 FT...UNTIL EARLY SATURDAY MORNING. ANZ150-152-154-071000- /O.CAN.KGYX.SC.Y.0049.000000T0000Z-110507T1000Z/ /O.NEW.KGYX.SW.Y.0012.110507T0333Z-110507T1000Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1133 PM EDT FRI MAY 6 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 AM EDT SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 6 AM EDT SATURDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WAVES: SEAS WILL REMAIN BETWEEN 5 AND 7 FT...BEFORE SUBSIDING EARLY SATURDAY MORNING. HOWEVER...AN ISOLATED GUST UP TO 25 KT WILL BE POSSIBLE OVER THE OUTER WATERS EARLY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ151-153-070445- /O.CAN.KGYX.SC.Y.0049.000000T0000Z-110507T1000Z/ PENOBSCOT BAY-CASCO BAY- 1133 PM EDT FRI MAY 6 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE RELAXED AND WILL CONTINUE TO DROP OVERNIGHT. SEAS WILL REMAIN AROUND 5 FT NEAR THE ENTRANCE TO BAYS EARLY TONIGHT BEFORE GRADUALLY SUBSIDING. $$ HTTP://WWW.WEATHER.GOV/GRAY
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at May 5, 3:12 PM EDT, 12 hours 23 minutes earlier.
Area forecast discussion, May 5, 3:12 PM EDT, 12 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 312 PM EDT THU MAY 5 2011 .SYNOPSIS... LOW PRESSURE OVER NORTHERN MAINE WILL HEAD NORTHWEST INTO EASTERN QUEBEC TONIGHT WHERE IT WILL STALL AND WEAKEN ON FRIDAY. A TROUGH OF LOW PRESSURE WILL SWING INTO THE REGION FROM THE WEST FRIDAY NIGHT AND WILL SLOWLY CROSS THE AREA ON SATURDAY. HIGH PRESSURE WILL BUILD IN BEHIND THE TROUGH SUNDAY THROUGH MONDAY AND WILL HOLD OVER THE REGION THROUGH THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... THE UPR LVL CUTOFF ROTATES IN PLACE OVER THE NE TNGT. THE ASSOCIATED SFC LOW ACTUALLY DRIFTS TO THE NW OVERNIGHT...FROM NRN MAINE INTO CANADA. THIS KEEPS LOTS OF MOISTURE AROUND AS H8 TEMPS COOL OVERNIGHT. AS A RESULT EXPECT QUITE A BIT OF CLOUDINESS... ESPECIALLY N...MT AND FOOTHILL ZONES WITH ISOLD TO SCT SHRA S AND LIKELY TO OCCASIONAL N/MT ZONES. TREND WILL BE FOR SHOWER ACTIVITY TO GRADUALLY EASE UP OVERNIGHT AS THE SFC AND UPR LVL SYSTEMS TREND A BIT TO THE N OR NW. PRCP TYPE WILL GRADUALLY CHG TO SHSN OVER THE N/MT ZONES FROM HIGHER TO LWR ELEVATIONS THRU THE NGT AS THE FREEZING LVL LOWERS WITH CONTINUED CD AIR ADVECTION OVERNIGHT. THERE COULD BE SOME LGT ACCUMULATION ...MAINLY IN THE HIGHER ELEVATIONS TNGT. GENERALLY USED GFS40 AND A BLEND OF MAV/MET MOS GUIDANCE THEN ADJUSTED FROM THERE...MAINLY TO RAISE THE CHC OF PRCP...ESPECIALLY N/MT AND INTO FOOTHILL ZONES. && .SHORT TERM /FRIDAY/... THE UPR LVL CUTOFF WILL LIFT TO THE N AND THE SFC LOW IN CANADA WILL WEAKEN. THIS WILL RESULT IN LESS SHOWER ACTIVITY AND LESS CLOUDINESS ACROSS THE FCST AREA...THOUGH THE S WILL SEE MORE IMPROVEMENT IN THE WX AND STARTING EARLIER. IT WILL TAKE MUCH OF THE DAY TO SEE ANY REAL IMPROVEMENT N. GENERALLY USED GFS40 AND A BLEND OF MAV/MET MOS THEN ADJUSTED FROM THERE...AGAIN MAINLY TO RAISE THE CHC OF PRCP ACROSS THE N/MT AREAS. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... TROUGH OF LOW PRESSURE APPROACHING FROM THE WEST FRIDAY NIGHT WILL BRING THICKENING CLOUDS AND AN INCREASING CHANCE OF SHOWERS TO THE FORECAST AREA. BEST CHANCE OF SHOWERS WILL BE IN THE MOUNTAINS...ALTHOUGH MINOR SHORTWAVE MOVING THROUGH SOUTHERN NEW ENGLAND WILL ALSO BRING A GOOD CHANCE OF SHOWERS TO SOUTHERN NEW HAMPSHIRE AND SOUTHWEST MAINE BY SATURDAY MORNING. LIMITED MOISTURE AND FORCING WILL KEEP QPF ON THE LIGHT SIDE. HAVE GONE SLIGHTLY ABOVE GUIDANCE FOR MINS DUE TO CLOUD COVER...ESPECIALLY IN THE NORTH. TROUGH WILL SLOWLY CROSS THE REGION ON SATURDAY RESULTING IN MOSTLY CLOUDY SKIES AND A CHANCE OF SHOWERS THROUGHOUT THE FORECAST AREA. ONCE AGAIN EXPECT LITTLE IN THE WAY OF QPF. MAY SEE A FEW SUNNY BREAKS DEVELOP IN WESTERN ZONES DURING THE AFTERNOON AS THE TROUGH WEAKENS AND PUSHES EAST. DESPITE MOSTLY CLOUDY SKIES WILL SEE TEMPERATURES NEAR NORMAL WITH 50S AND LOWER 60S IN THE NORTH AND READINGS RANGING THROUGH THE 60S IN THE SOUTH. DECREASING CLOUDS SATURDAY NIGHT AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST BEHIND THE TROUGH. EXPECT PARTLY CLOUDY SKIES ACROSS MUCH OF THE REGION BY MORNING. TIMING ON THE CLEARING WILL MAKE OVERNIGHT LOWS A BIT TRICKY BUT SHOULD GET ENOUGH COOLING IN FOR MID 30S IN THE NORTH AND LOWER TO MID 40S IN THE SOUTH. HIGH PRESSURE BUILDS IN FROM THE NORTHWEST SUNDAY THROUGH MONDAY WITH LATEST GFS COMING INTO LINE WITH LAST NIGHTS ECMWF WHICH KEEPS HIGH PRESSURE IN CONTROL OVER THE NORTHEAST FOR MUCH OF THE WEEK. ONLY FLY IN THE OINTMENT MAY COME ALONG ON TUESDAY AND WEDNESDAY AS UPPER LOW ASSOCIATED WITH THE WEEKEND SURFACE TROUGH CLOSES OFF OVER THE MARITIMES AND ROTATES MOISTURE BACK INTO THE REGION FROM THE NORTHEAST. NOT LOOKING FOR MUCH IF ANYTHING IN THE WAY OF PRECIP BUT CLOUDS MAY BACK INTO MUCH OF WESTERN MAINE ON TUESDAY ALONG WITH AN INCREASING COOL NORTH FLOW. VARIABLE CLOUDINESS WILL LIKELY LAST THROUGH MUCH OF WEDNESDAY BEFORE DIMINISHING LATE IN THE DAY INTO WEDNESDAY NIGHT. UPPER LEVEL RIDGE BUILDING IN FROM THE WEST WILL KEEP THIS TREND GOING WEDNESDAY NIGHT WITH MOSTLY SUNNY SKIES AND WARMER TEMPERATURES RETURNING FOR THURSDAY. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... SHORT TERM /THROUGH FRIDAY/...VFR TO MVFR IN ISOLD TO SCT -SHRA EARLY TNGT THEN VFR LATER TNGT AND FRIDAY AS WX SLOWLY IMPROVES THRU THE SHORT TERM. SOMEWHAT GUSTY W SW WINDS DEVELOP FRIDAY. LONG TERM...VFR FRIDAY NIGHT. AREAS OF MVFR CEILINGS DEVELOP ON SATURDAY...IMPROVING TO VFR SATURDAY NIGHT. VFR SUNDAY THROUGH TUESDAY. && .MARINE... SHORT TERM /TONIGHT THROUGH FRIDAY/...WINDS AND SEAS REMAIN BELOW SCA LEVELS...HOWEVER THE SW FLOW INCREASES FRIDAY CAUSING SEAS TO BUILD. WINDS AND SEAS COULD REACH INTO MINIMAL SCA CRITERIA LATE FRIDAY. AT THIS TIME WON'T PUT UP AN SCA...BUT MAY EVENTUALLY NEED ONE. LONG TERM...SCA'S LIKELY FRIDAY NIGHT FOR WINDS/SEAS. && .FIRE WEATHER... WITH LOTS OF CLOUDS, SHOWERS AND COOL TEMPS TDA THE FIRE DANGER WAS KEPT LOW. HOWEVER...OVER THE NEXT FEW DAYS THE WX WILL SEE MORE SUNSHINE...LESS CHC OF SHOWERS AND WARMING TEMPS ALONG WITH DRYING DEW POINTS/LOWERING RH VALUES. THUS THE FIRE DANGER LEVELS WILL BE RISING DESPITE VEGETATION GREEN UP SLOWLY DEVELOPING FROM S TO N. && .HYDROLOGY... A RIVER FLOOD WARNING WAS ISSUED FOR THE KENNEBEC RIVER AT SKOWHEGAN FOR VERY MINOR FLOODING. NOT EXPECTING THE ANDROSCOGGIN RIVER TO REACH FLOOD STAGE AT GORHAM NH...BUT IT WILL BE CLOSE SO WE WILL CONT TO MONITOR. && .CLIMATE... THE MONTHLY CLIMATE SUMMARIES FOR APRIL FOR PORTLAND, ME /PWMCLMPWM/...CONCORD NH /PWMCLMCON/ AND GRAY, ME /PWMCLMGYX/ HAVE BEEN ISSUED THIS MORNING. ALSO, A RECORD EVENT REPORT FOR PORTLAND /PWMRERPWM/ WAS ISSUED THIS MORNING FOR A RECORD WARM LOW TEMP FOR PWM FOR THE MONTH OF APRIL. THESE CLIMATE PRODUCTS ARE ALSO AVAILABLE ON OUR WEB SITE AT WWW.WEATHER.GOV/GYX && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Nearby
Small Craft Advisories in Maine, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.